I have been on symbicort for three weeks and I feel better after taking it. But lately I am coughing up large amounts of mucus/flem and it is brownish/white and very hard in texture...is this normal? Do I report this to my doctor?
The inhaler may cause dilatation of the airways, relieve bronchospasm and hence may be causing cough, the cough symptoms are likely to increase in an effort to bring out the secretions. This is important as it helps to bring out the secretions thus clearing the obstruction and the infection. Repeated steam inhalations can help loosen up and bring out the secretions, though this should be done prior to meals.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.